Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Index of Fredholm operators


Author: Kung Wei Yang
Journal: Proc. Amer. Math. Soc. 41 (1973), 329-330
MSC: Primary 47B30
DOI: https://doi.org/10.1090/S0002-9939-1973-0318946-5
MathSciNet review: 0318946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X,Y,Z$ be Banach spaces, and let $ T:X \to Y$ and $ S:Y \to Z$ be Fredholm operators. Let $ \operatorname{ind} (T)$ denote the index of $ T$. A short proof is given for the identity $ \operatorname{ind} (ST) = \operatorname{ind} (S) + \operatorname{ind} (T)$.


References [Enhancements On Off] (What's this?)

  • [1] Hyman Bass, Algebraic $ K$-theory, Benjamin, New York, 1968. MR 40 #2736. MR 0249491 (40:2736)
  • [2] J. Dieudonné, Foundations of modern analysis, Academic Press, New York and London, 1969. MR 0349288 (50:1782)
  • [3] Richard S. Palais, Seminar on the Atiyah-Singer index theorem, Ann. of Math. Studies, no. 57, Princeton Univ. Press, Princeton, N.J., 1965. MR 33 #6649. MR 0198494 (33:6649)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B30

Retrieve articles in all journals with MSC: 47B30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0318946-5
Keywords: Index of Fredholm operator
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society